Anyone use a Qvar and/or Serevent?

Well, the ongoing saga continues...

I've been back to the docs today as since he uped my sybicort from 4 puffs of the 200/6 to 2 puffs of the 400/12, the cough has got no better.. grrrr. So he's ""starting from the begining"" apparently, and I've got Qvar 100 and Serevet 50 mcg. The Serevet inhalor looks a bit like pacman, which is exciting!

Thing is, I've come home and suddenly realised that I didn't ask him if I should stop the singular. I suspect I should, but of course the docs is shut now so I can't ring until the morning. So my question is 2 fold...

1) Does anyone use these inhalors and what is your experience with them?

2) Do you take singular as well?

I'm not going to take the singular tonight, but in the meantime am interested in your experiences!!

Thanks xxxx

4 Replies

  • Hi Dizie,

    Can't help you with the singular but I was on beclometasone 100mcg with serevent 50mcg recently and yes your right, the serevent does look like pac-man! hehe. I found that it left a nasty powdery taste in my mouth afterwards but have a drink / rinse your mouth / brush your teeth afterwards and that should get rid of it!

    Hope the combination helps you. I'm now on the symbicort 400/12, coughing like a trooper lol. If you do get stuck you could always give NHS direct a call?

    take care


  • Hi dizie i am on serevent and singular, sorry i'm not much help, i don't really no that much about all the meds and stuff, they confuse me lol

    Hope they help u.

    Take care


  • Go back to your GP Please!

    Whilst many of us can advise you from experience, and some are medics too, you really do need to double check this with your own GP.

    Stopping any asthma medication is a risk you should not take.

    QVAR is a preventer- a steroid inhaler of the Beclamethasone family and should be taken religiously twice a day, ie never stopped without medical advice.

    SEREVENT is a protector- a long acting BETA agonist and needs to be taken religiously 12 hourly, so morning and evening.

    Singulair is a once a day tablet, taken at night to alleviate night time cough and asthma allergy symptoms. IF YOU HAVE BEEN GIVEN IT, PRESUMABLY BECAUSE YOU NEED IT, THEN WHY HAVE YOU STOPPED TAKING IT? IT HAS NOTHING TO DO WITH YOUR INHALERS.

    Sorry I hit caps lock there, but it kind of gets my point across!

    Go see your GP and please don't do any more self medicating! ;-)

  • Hi, thanks for all your responses. I've got a call in to my GP and am waiting for a call back.

    Its not that I'm self medicating honestly. The doctor said he wanted to start from the begining and completely change my medication. This was why I wasn't sure what to do, so eerd on the side of caution.

    I do get the feeling he is stabing in the dark abit to be honest, but we'll see what this new comblination do. I have asked the receptionists to tell the dr that it is important and if they haven't called me by 2pm, I'm going down there.


You may also like...